Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Generation of conjugate directions for unconstrained minimization without derivatives

Author: Larry Nazareth
Journal: Math. Comp. 30 (1976), 115-131
MSC: Primary 65K05
MathSciNet review: 0398100
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We analyze a technique for unconstrained minimization without derivatives. This stems from two theorems proved by M. J. D. Powell. A particular version, which we consider in detail, is related to the Jacobi process for finding the eigensystem of a symmetric matrix, and the two processes, although different, help to illuminate one another. We study convergence of the search directions to mutual conjugacy, cases when cycling occurs and identify a broad class of ’cyclic patterns’ for which convergence to mutual conjugacy is proven.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65K05

Retrieve articles in all journals with MSC: 65K05

Additional Information

Article copyright: © Copyright 1976 American Mathematical Society